MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Model Number 2231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The reported device 'rectus sheath catheter' is not an ethicon blake drain product code 2231.They are 2 different products.If the product is actually an ethicon blake drain product code 2231, please provide the following information- procedure name, location where the broken drain is retained in patient, size of the retained broken piece, surgeon's opinion about drain piece left in the patient? is the patient suffering adverse consequences? if yes, what medical/ surgical intervention is provided to manage the patient's consequences? any there any plans in place to remove the broken piece from the patient? lot number of the drain? to date the device has not been received.If further details or the device are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2018 and a drain was used.Multiple attempts to remove rectus sheath catheter (post surgery two days prior) however this resulted in the catheter breaking leading to a foreign body being left in patient's lower abdomen.Additional information requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Sent to the fda: 05/14/2019.Additional information: hospital has informed that she doesn¿t have any further information.It was the patient that made the complaint, it wasn¿t about the product.Based on this information, we are unable to confirm if ethicon device was involved in the incident.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/8/2020.Correction: d2, d2b, g1, g2, g5.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8519916
Report Number2210968-2019-80409
Device Sequence Number3118536
Product Code GBX
UDI-Device Identifier10705031003590
UDI-Public10705031003590
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2231
Device Catalogue Number2231
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/16/2019
08/17/2020
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/14/2019
09/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;